MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW RA CATH KIT: 22 GA X 1-3/8"; WIRE, GUIDE, CATHETER

ARROW INTERNATIONAL INC. ARROW RA CATH KIT: 22 GA X 1-3/8"; WIRE, GUIDE, CATHETER
Model Number IPN037160
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "the guidewire kinked causing the need to perforate the catheter".No patient injury or consequence reported.No medical intervention required.The patient's condition was reported to be critical prior to the procedure.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer returned one radial arterial device and product lidstock for analysis.The needle was not returned.Signs of use in the form of biological material was observed on the guide wire tubing and the lidstock.Visual analysis revealed that the guide wire was kinked.The guide wire was able to fully deploy and retract within the advancer tubing.No other defects or anomalies were observed.The kink on the catheter measured at 15 mm from the distal end.The guide wire total length from the handle to the distal tip measured 4.5" which is within the specification of 4.4375" -4.6875" per the guide wire with handle graphic.The guide wire outer diameter measured 0.39 mm which is within the specification of 0.381 mm - 0.404 mm per the guide wire graphic.The guide wire tubing was attached to a lab inventory needle, with the returned catheter over needle over it.The guide wire was advanced and passed through both components with minimal resistance.Performed per ifu statement informs the user, "stabilize position of introducer needle and carefully advance spring-wire guide into vessel using spring-wire guide handle".A manual tug test confirmed that the distal and proximal welds were secure and intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not advance spring-wire guide unless there is free blood flashback in needle hub".The ifu also states, "if resistance is encountered during spring-wire guide advancement do not force feed, withdraw entire unit and attempt new puncture".The report of a kinked guide wire was confirmed through complaint investigation.Visual inspection revealed one kink in the guide wire body.The guide wire passed all relevant dimensional and functional requirements.A device history record review was performed with no relevant findings.Based on the customer report that the catheter kinked during use, and the findings of this investigation, unintentional use error caused or contributed to this event.Teleflex will continue to monitor and trend of reports of this nature.
 
Event or Problem Description

Brand Name
ARROW RA CATH KIT: 22 GA X 1-3/8"
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key13098488
Report Number9680794-2021-00694
Device Sequence Number4192817
Product Code DQX
UDI-Device Identifier20801902121572
UDI-Public20801902121572
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K810675
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date04/30/2023
Device Model NumberIPN037160
Device Catalogue NumberAK-04122
Device Lot Number13F21F1348
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/23/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2021
Supplement Date Received by Manufacturer01/27/2022
Initial Report FDA Received Date12/28/2021
Supplement Report FDA Received Date01/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown